05-31-2011 12:26 AM
Hello! I was diagnosed with Type 2 diabetes about a month ago, and my doctor started me on Metformin, 500mg twice a day.
I had the typical side effects (gastro) at first, but those seem to be gone now.
My problem is that I have some vertigo going on that is disconcerting.
I don't know if it's the Metformin, or just my Menier's disease coming back.
(I have had Menier's in the past, but very short "attacks", and it has been gone for a number of years now).
I don't have a "fall down crawling on the ground" feeling, just a bit of light-headedness when I move my head around. It's been this way for a week now.
I was just wondering if this is normal for the diabetes or Metformin...
05-31-2011 01:02 AM
05-31-2011 01:06 AM
Thanks for the response.
I wasn't sure that it would be the metformin, mainly because I didn't have the dizziness when I first started taking it. But then again, the other side effects could have "masked" it. Now that those side effects are gone, I may be feeling the dizziness more.
I take my metformin in the morning with a breakfast bar before my walk, (I have to get out as early as possible before the temps get too high). The 2nd metformin I take right after my dinner.
I don't drink water...just lots of Crystal Lite Peach ice tea. (no carbs! yay!).
05-31-2011 01:11 AM
05-31-2011 05:11 AM
Wow...I wouldn't have thought it would make much difference.
The dizzyness is basically there all the time. It tends to be more positional with my head in different poses, which is what made me initially think it was just Menier's in a different form.
I'm going to take some meclizine and see if that helps.
05-31-2011 06:34 AM